MAUDE Adverse Event Report: COOK INC MREYE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC MREYE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G42408
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 04/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: k150931.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a pda closure, the mreye embolization coil was deployed and it migrated to the right pulmonary artery.The coil was retrieved via snare but upon removal it migrated again to the left pulmonary artery.The coil was again snared and retrieved from the patient¿s body.As reported, the device did not malfunction and this was a rare patient anomaly.The patient was discharged in stable condition and did not experience any adverse effects or require additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Corrected data: event: the manufacturer originally received user facility report (b)(4).Informing of the event: no.Patient codes: 3191 (required intervention to retrieve the coil from the right and left pulmonary arteries).Investigation: evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control of the device was conducted during the investigation.Clinical assessment: the complainant has not reported that the product caused or contributed to the adverse effects.It is not certain what the ¿rare patient anomaly¿ actually is.There is the potential that a migrating embolization coil into a critical artery (in this case the pulmonary artery) could partially block flow and possibly cause severe harm.Based on testimony of the customer, the most probable cause of this event is patient anatomy related.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Specifically within the ifu, the section under warnings for our device (imwce-35-3-3) states, "positioning of embolization coils should be done with particular care.Coils should not be left too close to the inlets of arteries and should be intermeshed with previously placed coils if possible.A minimal but sufficient arterial blood flow should remain to hold the coils against the previously placed coils until a solid clot ensures permanent fixation.The purpose of these suggestions is to minimize the possibility of loose coils becoming dislodged and obstructing a normal and essential arterial channel in general, the first coil selected should have a diameter that is 20% larger or 2mm oversized, than the vessel that is being occluded.'" based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We have notified the appropriate personnel and will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MREYE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7525359
Report Number1820334-2018-01516
Device Sequence Number1176370
Product Code KRD
UDI-Device Identifier00827002424081
UDI-Public(01)00827002424081(17)220524(10)7901114
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG42408
Device Catalogue NumberIMWCE-35-3-3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer05/22/2018
08/08/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date05/24/2018
08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient Weight20